Alert archive / New York / Wind Advisories in 2007
Wind Advisory 1, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Jan 7, 2007, 3:59 PM EST for Bennington County, Vermont; Berkshire County, Massachusetts; Columbia County, Rensselaer County, New York. It took effect at Jan 8, 2007, 1:00 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2007, 3:59 PM EST (20:59 UTC)
- In effect from
- Jan 8, 2007, 1:00 AM EST
- Expired
- Jan 8, 2007, 3:36 AM EST
- In force
- 3 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 58 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 120 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KALY 072059 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 359 PM EST SUN JAN 7 2007 MAZ001-025-NYZ054-061-VTZ013-081015- /O.NEW.KALY.WI.Y.0001.070108T0600Z-070108T1400Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER- EASTERN COLUMBIA-BENNINGTON- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS... CHATHAM...BENNINGTON 359 PM EST SUN JAN 7 2007 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN GREEN MOUNTAINS...THE BERKSHIRES...AND TACONICS...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST MONDAY. LOW PRESSURE DEVELOPING OVER THE LOWER TENNESSEE VALLEY WILL TRACK NORTHEAST AND INTENSIFY...REACHING THE EASTERN GREAT LAKES BY MONDAY MORNING. STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF THIS STORM SYSTEM...ESPECIALLY ACROSS THE HIGHER ELEVATIONS...AND WITHIN CHANNELED NORTH SOUTH VALLEYS. WINDS WILL INCREASE ACROSS THE ADVISORY AREA SHORTLY AFTER MIDNIGHT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH DEVELOPING BEFORE DAYBREAK...ALONG WITH SOME WIND GUSTS REACHING 50 MPH. THE STRONG SOUTHEAST WINDS WILL PERSIST UNTIL SHORTLY AFTER DAYBREAK...BEFORE DIMINISHING AND SHIFTING INTO THE SOUTHWEST. RESIDENTS SHOULD TAKE TIME NOW TO SECURE LOOSE OUTDOOR OBJECTS...WHICH CAN EASILY BE PROPELLED IN THE STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KL
1 follow-up statement
000 WWUS71 KALY 080836 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 336 AM EST MON JAN 8 2007 MAZ001-025-NYZ054-061-VTZ013-080945- /O.CAN.KALY.WI.Y.0001.000000T0000Z-070108T1400Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER- EASTERN COLUMBIA-BENNINGTON- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...HOOSICK FALLS... CHATHAM...BENNINGTON 336 AM EST MON JAN 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT FOR THE BERKSHIRES...TACONICS AND SOUTHERN GREEN MOUNTAINS FOR EARLY THIS MORNING. SURFACE WIND REPORTS INDICATE THAT THE WIND...ALTHOUGH BRISK...IS NOT BLOWING STRONG ENOUGH TO WARRANT A WIND ADVISORY EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Jan 7, 4:32 AM EST, 11 hours 27 minutes earlier.
Area forecast discussion, Jan 7, 4:32 AM EST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 432 AM EST SUN JAN 7 2007 .SYNOPSIS... HIGH PRESSURE OVER THE MID ATLANTIC REGION WILL MOVE OFF THE NEW ENGLAND COAST TODAY. A CYCLONE OVER THE LOWER MISSISSIPPI VALLEY WILL MOVE TO THE LOWER OHIO VALLEY THIS EVENING...AND TO THE EASTERN GREAT LAKES AT DAYBREAK MONDAY. THIS LOW PRESSURE WILL MOVE TO SOUTHERN QUEBEC PROVINCE MONDAY EVENING. SECONDARY LOW PRESSURE WILL FORM OVER NEW JERSEY THIS EVENING AND MOVE TO NORTHERN MAINE MONDAY EVENING. A COLD FRONT WILL MOVE ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND MONDAY AFTERNOON...BRINGING DRIER AND COLDER AIR TO THE COUNTY WARNING AREA. A WESTERLY FLOW OF COLD AIR ACROSS THE GREAT LAKES WILL BRING SNOW SHOWERS TO THE REGION FROM THE CATSKILLS TO THE SOUTHERN ADIRONDACKS. && .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... THERE WERE CONSIDERABLE AMOUNTS OF LOW CLOUDS OVER MOST OF THE COUNTY WARNING AREA EARLY THIS MORNING. THESE WILL SLOWLY ERODE AND THERE WILL BE A GOOD DEAL OF SUNSHINE BY LATE THIS MORNING. CIRRUS CLOUDINESS WILL COVER THE REGION THIS AFTERNOON. THESE HIGH CLOUDS WILL MARK THE LEADING EDGE OF MOISTURE FROM THE CYCLONE APPROACHING FROM THE LOWER MISSISSIPPI VALLEY. THE SURFACE RIDGE AND SLACK PRESSURE GRADIENT WILL BE ASSOCIATED WITH LIGHT WIND TODAY. WE BLENDED TEMPERATURE GUIDANCE FROM THE NESTED GRID...AVIATION AND ETA MODELS TO DERIVE OUR HIGH TEMPERATURES. ALL SOURCES OF GUIDANCE WERE SIMILAR. WE ENDED UP WITH READINGS FROM NEAR 40 IN THE ADIRONDACKS TO THE LOWER 50S IN THE HUDSON VALLEY...SOUTH OF THE CAPITAL DISTRICT. MOST NUMERICAL MODELS SUGGEST THAT PRECIPITATION WILL ARRIVE IN THE BULK OF THE COUNTY WARNING AREA BEFORE MIDNIGHT. WE USED THIS TIMING TO INCREASE OUR PROBABILITY TO CATEGORICAL VALUES BY MIDNIGHT. MODEL FORECAST SOUNDINGS FROM THE AVIATION AND WEATHER RESEARCH AND FORECASTING MODELS SUGGEST THAT THE PRECIPITATION WILL BE MAINLY SNOW FROM THE ADIRONDACKS TO SOUTHERN VERMONT BEFORE 4 AM. THEREAFTER...WE MIXED SNOW RAIN AND SLEET. AND WE DECREASED THE SNOW TO LIQUID RATIO OVER THE COURSE OF THE NIGHT...ENDING UP WITH TOTAL SNOW ACCUMULATIONS FROM 1 TO 4 INCHES IN THE NORTHERN PORTION OF THE COUNTY WARNING AREA. FROM THE MOHAWK VALLEY AND CAPITAL DISTRICT SOUTHWARD WE FORECAST RAIN TONIGHT. WE BLENDED QUANTITATIVE PRECIPITATION FORECASTS FROM SEVERAL NUMERICAL MODELS. WE WERE CONCERNED THAT IF THE PRECIPITATION WERE TO OCCUR AS RAIN OVER THE ENTIRE COUNTY WARNING AREA...THAT THERE WOULD BE A THREAT OF MINOR FLOODING IN SOME RIVER BASINS IN THE NORTHERN PORTION OF THE REGION. HOWEVER...WITH THE BULK OF THE PRECIPITATION EXPECTED TO OCCUR AS SNOW...THE THREAT IS MITIGATED. WE DID NOT ISSUE A FLOOD WATCH. ONCE AGAIN...A BLEND OF MODEL TEMPERATURE GUIDANCE SEEMED REASONABLE. THE LOWEST TEMPERATURES OCCUR AT OR BEFORE MIDNIGHT... THEN RISE SLOWLY AS A BRISK SOUTHERLY GRADIENT-LEVEL FLOWS IMPACTS THE AREA. A STRONG LOW-LEVEL WIND MAXIMUM IS FORECAST TO MOVE INTO THE AREA TONIGHT AS THE CENTER OF THE LOW PRESSURES RIDES NORTHWARD TO THE EASTERN GREAT LAKES. HOWEVER...THE AIR MASS IS QUITE STABLE IN THE LOWER FEW THOUSAND FEET AND THIS WILL KEEP THE HIGH MOMENTUM AIR WELL ABOVE THE DECK. THE ENTIRE AREA SHOULD HAVE RAIN AT DAYBREAK PER THE CANADIAN ENVIRONMENTAL MULTISCALES PRECIPITATION TYPE FORECAST. THERE MAY BE NEARLY AN ADDITIONAL INCH OF RAINFALL IN SOUTHWESTERN NEW ENGLAND MONDAY BEFORE THE PRECIPITATION ENDS OR BECOMES SHOWERY IN THE EARLY AFTERNOON. THE HEAVIEST RAINFALL IS LIKELY TO BE IN THE SOUTHEASTERN PORTION OF THE COUNTY WARNING AREA...BUT THIS HAS BEEN THE DRIEST PORTION OF THE REGION FOR THE PAST SEVERAL DAYS AND FLOOD GUIDANCE IS RELATIVELY HIGH THERE. WITH PORTIONS OF THE SOUTH ABLE TO TAKE UP TO 4 INCHES OF RAINFALL...OUR EXPECTED MAXIMUM OF 2 INCHES IS NOT ANTICIPATED TO PRODUCE FLOODING. THE BLENDER YIELDS HIGHS FROM THE MID 30S TO MID 40S MONDAY. THE COLDER AIR MOVING IN BEHIND THE FRONT WILL CHANGE RAIN SHOWERS TO SNOW SHOWERS IN THE NORTHWESTERN MOUNTAINS. A TIGHTENING PRESSURE GRADIENT AND DESTABILIZING ATMOSPHERE WILL LEAD TO BRISK WEST NORTHWEST WINDS IN THE AFTERNOON. THE WIND SHOULD CARRY OVER INTO MONDAY NIGHT. AND THE BRISK FLOW WILL DRIVE COLDER AIR ACROSS THE EASTERN GREAT LAKES AND INTO UPSTATE NEW YORK WHERE SEVERAL INCHES OF SNOW IS LIKELY TO ACCUMULATE IN DOWNWIND LOCATIONS. LATER SHIFTS WILL HAVE TO KEEP AN EYE ON THE SOUTHERN ADIRONDACKS WHERE A LAKE EFFECT SNOW ADVISORY...OR PERHAPS EVEN A WARNING MAY BE NEEDED. TEMPERATURES MONDAY NIGHT WILL FALL TO SUBFREEZING LEVELS...BUT WILL BE MAINLY ABOVE 25 DEGREES FAHRENHEIT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AND COLDER AIR WILL CONTINUE TO FLOW INTO THE REGION DURING THE PERIOD FROM TUESDAY INTO WEDNESDAY. HOWEVER...AS A RIDGE OF HIGH PRESSURE DRIFTS TO THE EAST WEDNESDAY NIGHT...MILDER AIR WILL RETURN THURSDAY. DRY WEATHER SHOULD HOLD THROUGH THURSDAY AND SUNSHINE SHOULD ENSURE THAT SUPERNORMAL TEMPERATURES OCCUR ONCE AGAIN. A BRISK SOUTHWESTERLY FLOW ON FRIDAY WILL CONTINUE TO BUMP THE MERCURY UP THE SCALE...ESPECIALLY IF IT TURNS OUT TO BE A DRY DAY AS SOME OF THE LATEST GUIDANCE SUGGESTS. THERE IS A HINT ON SOME OF THE MID-RANGE NUMERICAL MODELS THAT A MORE WINTER-LIKE SCENARIO MAY OCCUR LATE THIS COMING WEEKEND. TIME WILL TELL. WE MADE LITTLE CHANGE TO THIS PERIOD OTHER THAN TO TWEAK TEMPERATURE...WIND AND PRECIPITATION VALUES WITH THE LATEST GUIDANCE. && .AVIATION /08Z-06Z/... VFR CONDITIONS THROUGH SUNDAY EVENING...ALTHOUGH A FEW PATCHES OF MVFR CLOUDS COULD OCCUR...MAINLY N AND W OF MOST TERMINAL LOCATIONS...THROUGH 14Z. CLOUDS WILL LOWER/THICKEN THROUGH THE DAY...WITH CIGS DROPPING INTO THE MVFR RANGE TOWARD 06Z. THEN...EXPECT FAIRLY RAPID DETERIORATION INTO THE IFR RANGE AFTER 08Z...ALONG WITH VSBYS. AS FOR PRECIP ONSET TIME...LOOKS LIKE GENERALLY BETWEEN 04Z-07Z/MON. P-TYPE SHOULD BE ALL RAIN AT KPOU...WITH MAINLY RAIN AT KALY...ALTHOUGH SOME WET SNOW COULD MIX IN BRIEFLY BETWEEN 06Z-08Z. AT KGFL...PRECIP SHOULD BEGIN AS A RAIN/SNOW MIX...AND MAY BRIEFLY TURN TO ALL SNOW...BEFORE CHANGING TO PLAIN RAIN TOWARD 12Z/MON. WINDS SHOULD GRADUALLY DIMINISH...FROM A 270-300 DIRECTION AT LESS THAN 10 KT IN MOST PLACES BY 12Z...ALTHOUGH WINDS MAY BRIEFLY REMAIN ABOVE 10KT THROUGH 14Z AT KALB AND KPOU. WINDS SHOULD BACK INTO A 160-180 DIRECTION AFTER 18Z/SUN...WITH SPEEDS LESS THAN 10 KT. WINDS SHOULD BACK A BIT MORE TONIGHT...GENERALLY INTO A 120-150 DIRECTION...WITH SPEEDS OF 10KT OR GREATER BY 12Z/MON AT KALB...AND LESS AT KGFL/KPOU. LOW LEVEL WIND SHEAR WILL BE AN INCREASING CONCERN TOWARD 12Z/MON AT ALL TERMINALS...AS WINDS AT 2000-3000 FT INCREASE FROM 150-170 DEGREES AT 35-45 KT. && .HYDROLOGY... IN THE SHORT TERM...STILL HAVE MINOR FLOODING OCCURRING FROM PREVIOUS RAINFALL/SNOWMELT ON W CANADA CREEK...BELOW HINCKLEY...WITH HINCKLEY RESERVOIR SPILLING AT AROUND 2 FT...AND LEVEL JUST OVER FS. CURRENT EXPECTATIONS ARE FOR DOWNSTREAM CONDITIONS AT KAST BRIDGE TO REMAIN JUST BELOW FS...CRESTING AT 5.9 FT LATER SUNDAY. A FLOOD ADVISORY WAS ISSUED EARLIER TO ADDRESS THIS CONCERN...AND STILL NEEDS TO BE MONITORED. THESE RIVER LEVELS SHOULD DROP BACK A BIT BRIEFLY SUN EVENING/NIGHT...BEFORE POTENTIALLY RISING AGAIN MON/MON NIGHT. FORTUNATELY...SOME OF THE PRECIP WITH NEXT SYSTEM MAY BE FROZEN...BUT NEVERTHELESS...AREAS OF THE UPPER MOHAWK/BLACK RIVER BASINS WILL BE MOST PRONE TO POSSIBLE ADDITIONAL MINOR FLOODING WITH SUN NT/MON PRECIP...WITH LIQUID EQUIVALENTS POTENTIALLY RANGING FROM 0.50-1.0 INCH. RAINFALL AMOUNTS WILL LIKELY BE GREATER TO THE S/E...ACROSS THE LOWER HUDSON AND HOUSATONIC BASINS...BUT PREVIOUS RAINFALL WAS A BIT LESS THERE...SO FLOODING CONCERNS ARE NOT AS GREAT...ALTHOUGH SOME MINOR TO MODERATE RISES ARE CERTAINLY POSSIBLE MON...ESP ON SMALLER CREEKS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...HEMMERICH LONG TERM...HEMMERICH AVIATION...KL HYDROLOGY...KL
Hazardous weather outlook, Jan 7, 3:36 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 336 AM EST SUN JAN 7 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 336 AM EST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:03 PM EST | Flood Watch | ALY | Bennington | 25 hr |
Nearby
Wind Advisories in New York, 2007Wind Advisories in Vermont, 2007Wind Advisories in Massachusetts, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.